The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

1 1/2 years NED on Taf/Mek combo, now iritis???

Forums General Melanoma Community 1 1/2 years NED on Taf/Mek combo, now iritis???

  • Post
    mom3girlsFL
    Participant

    Hi everyone! Immediate responder and holding steady since stage 4 in late 2015! Have been on and off a few times but am tolerating very well for the most part.

    Strangely enough my left eye started giving problems a few days ago including pain and bright flashing. I went to the eye doc yesterday who told me my eye was full of "sparkles"… cool, right??!! I've  always gotten compliments on my eyes! Lol…nope! The sparkles were white blood cells and my eye was stage 3 iritis and she wondered why i wasnt in immense pain! Well of course it started hurting after that comment!

    Anyway, i immediately assumed the inflammation was from my auto immune sjogrens but tried to search a little about the taf mek combo and found some scarce info.  Anyone have further info on this?

     

    I was going to tell my rheumy about it but i think i may be making a phone call to onc on monday as well?

    As always you are all in my thoughts and prayers,

    Laurie

    Loading spinner
Viewing 1 reply thread
  • Replies
      Dhva
      Participant

      My son has had uveitis twice while being treated with ipi. I think ocular involvement is also warned about with the Taf/Mek treatments. Definitely worth mentioning to your oncologist. Good luck!

      Loading spinner
      sister of patient
      Participant

      Hi Laurie,

      It's so cool that you've been NED for 1 1/2 years and able to tolerate the drug combo. I've often thought of Taf/Mek as a "miracle" once I saw the pair in action – I really hope you can continue on it! 

      I had a Novartis site (with side effects listing) bookmarked last year when my sister was on it – https://www.hcp.novartis.com/products/tafinlar-mekinist/  – you may want to check it out – iritis is listed so contactng your onc is best! 

      In other info, it does seem there's more association for it with Taf, so maybe that's the culprit.

      Best wishes on that and may your NED carry on regardless!!

      Barb 

      Loading spinner
Viewing 1 reply thread
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.